Is it safe to use Benadryl with Lactaid? I'm sure it's fine but I wanted to check with a pharmacist.
There is no known drug interaction between Lactaid and Benadryl. They are considered to be safe to take together.
Benadryl is a first generation antihistamine that works by blocking histamine release, which is responsible for the typically allergy side effects that patients exhibit like runny nose, itching and rash.
The most common side effect is sedation and drowsiness, which is why Benadryl is commonly used as a sleep aid. Because of this specific side effect, it is recommended that this medication not be used the elderly population because of their increased risk of falls. This medication can also cause constipation, urinary retention as well as blurred vision.
Lactaid is a replacement enzyme lactase that breaks down the sugar that is found in milk. This medication is used in patients who are lactose intolerant, but who eat an occasionally dairy product. Since this medication is just replacing natural enzymes found in the body, it does not have many, if any, side effects. It also does not have any interactions with other medications.
This medication is to be taken with the patient’s first bite of food. If the meal lasts for longer than 30-45 minutes then it is recommended that they take another dose of the medication.